Ohio, 2005Damaging Wind in Ohio, August 5, 2005
August 5, 2005 · NWS CLE · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $12,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Aug 5, 1:00 AM EST, 15 minutes earlier.
Area forecast discussion, Aug 5, 1:00 AM EST, 15 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CLEVELAND OHIO
200 AM EDT FRI AUG 5 2005
.AVIATION (06Z-06Z)...
CDFNT JUST INTO NW OH AND LAKE ERIE AND MOVING SLOWLY SE. MOISTURE
SOMEWHAT LIMITED BUT SCATTERED SHOWERS AND TSTMS WILL OCCUR THIS
AM...WITH OCNLY MVFR CONDITIONS. SKIES WILL SLOWLY CLEAR FROM THE
NORTH AFTER FROPA. WITH DEW POINTS DECREASING FROM THE NORTH NOT
MUCH FOG IS EXPECTED FRIDAY NIGHT.
&&
.SHORT TERM (TONIGHT)...
BAND OF CONVECTION TRIED TO GET GOING IN LWR MI WITH CDFNT BUT
RESULTED IN ONLY SCT ACTIVITY NOW MOVG INTO ONTARIO. AMS WAS
STABILIZED WITH BAND AND MID AND HI CLDS THAT MOVD THRU THE AREA
THIS AFTN AND EARLY EVE. BETTER CONVECTION OVR IL INTO XTRM WRN IN
SHUD PROP SE AND MISS MOST OR ALL OF CWA. WL CUT BACK POPS TNGT INTO
CHC CATEGORY WITH BEST CHC FOR ERI AND SWRN PART OF AREA. WL STICK
WITH LOW TEMPS GIVEN FM AFTN SHIFT.
&&
.SHORT TERM (TONIGHT THRU SUN NGT)...
COLD FRONT FROM NORTHERN LOWER MICHIGAN TO JUST NORTH OF MCI MOVING
SLOWLY SE. MODELS IN AGREEMENT PUSHING FRONT NEAR THE SOUTHERN TIER
OF THE FORECAST AREA BY DAYBREAK FRIDAY.
FORECAST QUESTION FOR TODAY IS TIMING THE FRONT AND THE SHOWERS AND
TSRA THROUGH THE AREA. TSRA HAVING A HARD TIME BREAKING THE CAP
ACROSS FORECAST AREA FOR NOW WITH A CONVECTIVE TEMP OF AROUND 93.
CLOUD COVER FROM TSRA WEST OF AREA DEFINITELY HELPING TO INSULATE
AREA.
BEST LOCATION FOR TSRA DEVELOPMENT WOULD BE MICHIGAN WHERE A WEAK
SHORT WAVE IS MOVING EAST ACROSS THE CENTRAL LAKES. EXPECT TSRA TO
CONTINUE TO DEVELOP AHEAD OF FRONT TONIGHT AND PROBABLY MOVE ACROSS
NW OHIO BY MIDNIGHT...AND ACROSS THE EASTERN PORTION OF THE FORECAST
AREA AFTER MIDNIGHT. EXPECT A FEW LINGERING SHOWERS SE FORECAST
AREA FRIDAY MORNING.
BUFKIT SHOWS A DELTA THETA E OF -25 SO AN ISOLATED DOWNBURST IS
POSSIBLE TONIGHT MAINLY EARLY...BUT OVERALL THE PROSPECTS FOR SEVERE
WEATHER LOOKS PRETTY MINIMAL.
TOMORROW CANADIAN AIRMASS SETTLES OVER AREA USHERING IN MUCH COOLER
AND DRIER CONDITIONS. DEW POINTS BEHIND THE FRONT IN THE 50S TO
UPPER 40S SO LOOKS LIKE GOOD SLEEPING WEATHER THIS WEEKEND.
&&
.LONG TERM (MON THRU THU)...
UPPER RIDGE FLATTENS OUT BY BEGINNING OF WORK WEEK BUT THE MODELS
DIFFER ON THE STRENGTH OF THE RIDGE. DGEX JUST A LITTLE STRONGER
WITH RIDGE THROUGH THE MIDDLE OF NEXT WEEK. GFSLR WITH THE RIDGE A
LITTLE WEAKER SETS UP RETURN FLO TUES WITH SOME PRECIP. LOOKS
OVERDONE BUT HAS BEEN CONSISTENT LAST 2 DAYS SO THINK WARRANTS AT
LEAST A 30 POP FOR NOW.
RIDGE STARTS TO BREAK DOWN MID WEEK ALLOWING A COLD FRONT TO MOVE
INTO THE CENTRAL LAKES THURSDAY. GFS A LITTLE FASTER WITH THE SYS
SO FOR NOW KEPT NEXT THURSDAY DAY.
AS FOR TEMPERATURS TRENDED TOWARD THE ENSEMBLE AVERAGE TEMPS.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
.OH...NONE.
.PA...NONE.
SHORT TERM...DJB/ADAMS
LONG TERM...DJB
AVIATION...KIELTYKA
Hazardous weather outlook, Aug 4, 5:14 AM EST, 20 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
614 AM EDT THU AUG 4 2005
OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-051013-
ASHLAND OH-ASHTABULA INLAND OH-ASHTABULA LAKESHORE OH-CRAWFORD PA-
CRAWFORD OH-CUYAHOGA OH-ERIE OH-GEAUGA OH-HANCOCK OH-HOLMES OH-
HURON OH-KNOX OH-LAKE OH-LORAIN OH-LUCAS OH-MAHONING OH-MARION OH-
MEDINA OH-MORROW OH-NORTHERN ERIE PA-OTTAWA OH-PORTAGE OH-
RICHLAND OH-SANDUSKY OH-SENECA OH-SOUTHERN ERIE PA-STARK OH-
SUMMIT OH-TRUMBULL OH-WAYNE OH-WOOD OH-WYANDOT OH-
INCLUDING THE CITIES OF...AKRON...ASHLAND...ASHTABULA...
BOWLING GREEN...BUCYRUS...CANTON...CHARDON...CLEVELAND...ELYRIA...
ERIE...FINDLAY...FOSTORIA...FREMONT...JEFFERSON...LORAIN...
MANSFIELD...MARION...MEADVILLE...MEDINA...MILLERSBURG...
MOUNT GILEAD...MOUNT VERNON...NORWALK...PAINESVILLE...PORT CLINTON...
RAVENNA...SANDUSKY...TIFFIN...TOLEDO...UPPER SANDUSKY...WARREN...
WOOSTER AND YOUNGSTOWN
614 AM EDT THU AUG 4 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTION OF NORTHERN OHIO AND A
PORTION OF NORTHWEST PENNSYLVANIA.
.DAY ONE...TODAY
SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EVENING
AHEAD OF A COLD FRONT MOVING ACROSS THE REGION. IT IS POSSIBLE THAT
A COUPLE OF THE STRONGER THUNDERSTORMS COULD BECOME SEVERE.
HOWEVER...WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED TODAY.
.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
Thunderstorm Wind, Marion
- When
- August 5, 1:15 AM EST
- Where
- Marion County, Claridon
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $12,000
- Reported by
- NEWSPAPER
- Coordinates
- 40.583, -83.000
Thunderstorm winds downed a couple trees and several large limbs in Claridon. Two vehicles were damaged by fallen limbs.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Massachusetts, August 5, 20056 injured · $213,000 · 53 kt wind · 15 events
- Flash Flood and Damaging Winds in Texas, August 5, 2005$381,000 · 55 kt wind · 6 events
- Hail and Damaging Winds in Mississippi, August 5, 2005$289,000 · 55 kt wind · 11 events
- Hail and Damaging Wind in Georgia, August 5, 2005$301,000 · 1 in hail · 4 events
- Hail and Damaging Winds in Alabama, August 5, 20052 injured · $100,000 · 1 in hail · 9 events
- Flooding in Ohio, August 5, 2005$250,000 · 4 events
- Hail and Damaging Wind in Alabama, August 5, 2005$120,000 · 52 kt wind · 2 events
- Damaging Wind in Alabama, August 5, 2005$110,000 · 50 kt wind · 1 event
- Hail and Damaging Winds in Mississippi, August 5, 2005$75,000 · 55 kt wind · 6 events
- Lightning Strike in Alabama, August 5, 2005$60,000 · 1 event
- Damaging Winds in Virginia, August 5, 2005$49,000 · 50 kt wind · 5 events
- Damaging Winds in Rhode Island, August 5, 2005$35,000 · 52 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5472167.